Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 6:47 PM CDT for Okmulgee County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 6:47 PM CDT (23:47 UTC)
- Expired
- Apr 9, 2004, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092347 SVRTUL OKC111-100045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 648 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 648 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF BEGGS...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON... BEGGS AND BALD HILL. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3586 9618 3568 9618 3565 9577 3585 9577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:55 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 9, 4:55 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 455 PM CDT FRI APR 9 2004 CELL MOVING TOWARD PITTSBURG COUNTY IS SHOWING SUPERCELL CHARACTERISTICS. THE CELL HAS TURNED MORE TO THE RIGHT WITH STORM-RELATIVE HELICITY VALUES BETWEEN 200 AND 250 M2/S2. THE STORM IS MOVING ALONG IN OR JUST SOUTH OF THE BAROCLINIC ZONE ACROSS SOUTHEAST OKLAHOMA. WHILE OVER THE TEMPERTURE-DEW POINT SPREAD SUGGESTS AN AGGRESSIVE RFD...SMALLER SPREADS IN THE FRONTAL ZONE COULD BE A LITTLE MOVE FAVORABLE FOR A TORNADO. THIS CELL IS BEING MONITORED CLOSELY. SEE THE GRAPHICS AT WWW.SRH.NOAA.GOV/TULSA/SEVERE FOR MORE DETAILS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 9, 5:50 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT FRI APR 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 550 PM CDT FRI APR 9 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. ...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING... THE POTENTIAL WILL CONTINUE FOR SEVERE THUNDERSTORMS TO DEVELOP NEAR A STALLED FRONTAL SYSTEM THAT LIES ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THE GREATEST POTENTIAL WILL BE ALONG AND SOUTH OF INTERSTATE 40. STORMS THAT MOVE NORTH OFF THE FRONT WILL PRIMARILY POSE A THREAT FOR HAIL. STORMS SOUTH OF THE FRONT IN THE WARMER AIR WILL POSE BOTH A WIND AND HAIL THREAT. ISOLATED CELLS THAT TRACK DOWN THE FRONT WILL HAVE SOME TORNADO POTENTIAL. THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET AND THE STORM POTENTIAL WILL DIMINISH LATE THIS EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE. SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 9, 4:55 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 9 2004
OKZ065-071-092300-
MCINTOSH OK-OKFUSKEE OK-
455 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF WELEETKA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...RAIFORD...
VIVIAN...STIDHAM...ONAPA AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 9, 5:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI APR 9 2004
OKZ069-072-092330-
ADAIR OK-SEQUOYAH OK-
531 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARBLE CITY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...BRUSHY...SHORT AND MARBLE
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 9, 5:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 S SCIPIO 35.04N 95.96W
04/09/2004 0.75 INCH PITTSBURG OK CO-OP OBSERVER
HAIL COVERED THE GROUND
&&
MBLocal storm report, Apr 9, 5:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 9 ENE WILBURTON 34.97N 95.16W
04/09/2004 0.88 INCH LATIMER OK CO-OP OBSERVER
HAIL COVERED THE GROUND
&&
MBLocal storm report, Apr 9, 6:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL MILFAY 35.76N 96.57W
04/09/2004 0.75 INCH CREEK OK EMERGENCY MNGR
&&
MBLocal storm report, Apr 9, 6:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MILFAY 35.76N 96.57W
04/09/2004 1.75 INCH CREEK OK TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 71 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 82 min |
| Apr 9, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 39 min |
| Apr 9, 5:24 PM CDT | Tornado Warning | TSA | Pittsburg | 51 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Apr 9, 5:53 PM CDT | Tornado Warning | TSA | Latimer | 67 min |
| Apr 9, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| Apr 9, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| Apr 9, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 41 min |
| Apr 9, 6:38 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.